MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HEX ADAPTOR-QC HIGH-STRENGTH; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HEX ADAPTOR-QC HIGH-STRENGTH; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 03.617.941
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code 03.617.941, lot#: l999889, manufacturing site: haegendorf.Release to warehouse date: 10.Dec.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the hex adaptor-qc high-strength (p/n: 03.617.941, lot number: l999889) was received at us customer quality (cq).Visual inspection of the complaint device showed the shaft was bent.A functional assessment was performed on the complaint device with the returned mating device.The devices were able to easily assemble and disassemble without any issues.The complaint was not able to be replicated.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured was reviewed.No design issues or discrepancies were identified.Complaint confirmed? no.This complaint is not confirmed as the device is able to assemble and disassemble smoothly with the mating device.However, the shaft was bent.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6), 2021 during an anterior cervical discectomy and fusion (acdf) while tightening a cervical spine screw with the angled screwdriver (shaft for angled screwdriver and hex adaptor), the instrument didn¿t work correctly.The surgery was completed without any delay or issues with a straight screwdriver from our set.Upon inspecting the part after surgery it was discovered that at least one component (hex adaptor) was bent.Cervical spine screw (part# 04.647.836; lot# unknown; quantity 1).Inner shaft for angled screwdriver (part# 03.617.905; lot# unknown; quantity: 1).This report is for one (1) hex adaptor-qc high-strength.This is report 1 of 1 for (b)(4).

Brand Name
HEX ADAPTOR-QC HIGH-STRENGTH
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11545965
Report Number2939274-2021-01477
Device Sequence Number4537650
Product Code HWE
UDI-Device Identifier10705034717272
UDI-Public10705034717272
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.617.941
Device Catalogue Number03.617.941
Device Lot NumberL999889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight89